Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Stiff joints, painful, weakness. Should I see my doctor?

The joints in my hands are extremely stiff and it s hard to type, hold pencils or silverware, or do any knitting or crocheting like usual. They ve been particularly stiff for a few weeks and continue to get stiffer, more painful and weak, and harder to use every day. I m only sixteen years old so I doubt it s anything like arthritis but I m unsure. Should I see my doctor? Is it worth the trip? Or will my hands be okay after a while?
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Hi, this is a good question and I am happy to answer:

First, hand pain and inability to perform normal activities of daily living (ADLs) is NOT normal for anyone let alone a 16 yo. Second, this has been going on far too long already. Third, arthritis while more common in adults is not rare in kids.

I DO recommend you see a pediatrician and/or a rheumatologist. Please talk to your parent or guardian.

Good luck,,,
Answered: Thu, 29 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor